MAUDE Adverse Event Report: MEDTRONIC, INC SHERPA BALANCED 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC SHERPA BALANCED 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number SB7JL35SH
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A sherpa guide catheter was attempted to be used.There was no damage noted to the device packaging.The device was removed from the packaging per ifu with no issues.The device was not inspected.The device was prepped with no issues.Resistance was not encountered when advancing the device and excessive force was not used.The device was excessively torqued.It was reported that the catheter was quickly kinked in the middle when it was being torqued in the patient.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: received for analysis was a device in a plastic bag labelled with lot number: 0009528032.A torsional kink was noted on the shaft 17 cm distal to the strain relief.The id and the od measurements both meet specification.No other deformation was noted to the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHERPA BALANCED 7F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8673922
Report Number1220452-2019-00072
Device Sequence Number16734156
Product Code DQY
UDI-Device Identifier00613994835444
UDI-Public00613994835444
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K051846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2021
Device Model NumberSB7JL35SH
Device Catalogue NumberSB7JL35SH
Device Lot Number0009528032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR